I’ve been on Viibryd for a week now. Just started 20 mg today. The diarrhea is painful. Does anyone have this going on ? From day 1, the diarrhea has been bad. I have to take ibuprofen for the pain. The drug is working for depression and anxiety but the physical side effects are so bad. Help
When does the diarrhea go away with Viibryd?
Question posted by Oceanwaves on 17 Dec 2018
Last updated on 21 February 2019 by MuseMyself
I was on Viibryd when, it first came out.
I know it’s not fun! It lasted a little longer than, most people for myself. It’s usually, a couple weeks. It lasted about a month and a half. Just, make sure you keep your electrolytes up and hope that it passes more quickly. If needed get Pedialyte not Gatorade or anything like that because, sugar in sports drinks makes diarrhea worse.
I changed my diet and started to eat high fiber and proteins. Since, fiber actually helps to make your digestive system balanced. It helps stop watery stools “diarrhea” as it absorbs water, that passes through your intestines and adds some “bulk” to have a more formed stool. I also, began to take probiotics to help with digestion and keeping everything balanced... scientists have been found probiotics may help with depression as well.
In my experience- it is best to let your body become used to the medication and change your diet if needed. It’s better to be able to go to the bathroom rather then, being in even more pain from not being able to. I would chug a bottle of pepto- just to stop the pain and diarrhea. I took Imodium and was prescribed zofran. In the end I tried to pass softballs. If, you have to. use these types of meds. try to use them sparingly.
I was able to get through it. I was to the point I was crying and very sore it hurt to wipe. What helped was baby wipes and preparationH wipes.
If, it is still as severe after, a couple weeks. I would speak to your doctor about the dosage or what else you can do.
Hope that you feel better!
I, too, just started Viibryd 4 days ago and have had the same issues. I’ve found that taking Nauzene and Tums has helped a ton! Ibuprofen is known to cause diarrhea and stomach issues so it may be making the problem worse. It can also make it harder for the AD to work. Maybe try acetaminophen instead? Just some ideas from someone very inexperienced, so take it for what it’s worth!:). Good luck!!
I was told that taking Imodium was not the answer and actually makes things worse. When I MUST take it, I get really sick with major diarrhea at the end of that week.
"Very common (10% or more of users): Diarrhea (up to 29%)"
Unfortunately this is a common side effect with many antidepressant/anxiolytics especially when you're just starting treatment. They usually last about a week or two but generally get better day by day. Have you tried taking any OTC's like PeptoBismol or Imodium?
You should let your doctor know that your symptoms are pretty extreme and get her/his professional advice. No need to suffer like this!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.